Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 57, NWS Houston/Galveston, TX

May 14, 2016Harris County, Liberty County, Montgomery County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at May 14, 2016, 4:25 PM CDT for Harris County, Liberty County, Montgomery County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2016, 4:25 PM CDT (21:25 UTC)
Expired
May 14, 2016, 5:00 PM CDT
In force
35 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Harris County, TX, Liberty County, TX, Montgomery County, TX

The radar

The Houston radar (KHGX), 77 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2016-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1121 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2016-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1121 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

489 
WUUS54 KHGX 142125
SVRHGX
TXC201-291-339-142200-
/O.NEW.KHGX.SV.W.0057.160514T2125Z-160514T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
425 PM CDT SAT MAY 14 2016

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL LIBERTY COUNTY IN SOUTHEASTERN TEXAS...
  SOUTHEASTERN MONTGOMERY COUNTY IN SOUTHEASTERN TEXAS...
  NORTHERN HARRIS COUNTY IN SOUTHEASTERN TEXAS...

* UNTIL 500 PM CDT

* AT 425 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ROMAN
  FOREST... OR 7 MILES NORTH OF KINGWOOD...AND IS NEARLY STATIONARY
  OR MOVING EAST AT 5 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  SPLENDORA...PATTON VILLAGE...ROMAN FOREST...WOODBRANCH...PLUM GROVE AND
  NEW CANEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3012 9521 3019 9526 3024 9507 3012 9502
TIME...MOT...LOC 2125Z 245DEG 3KT 3016 9518 

HAIL...1.00IN
WIND...<50MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:13 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, May 14, 3:13 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
313 PM CDT SAT MAY 14 2016

.DISCUSSION...
19Z surface analysis has cold front from just north of Nacogdoches
across towards Temple. Area radar are showing widespread
thunderstorm activity over C Texas into the Brazos Valley with
more isolated storms initiating over SE Texas including the
Houston area. A sea breeze was noted moving north from the coast
and has initiated some isolated storms from Chambers county to
northern Galveston/southeast Harris counties. As expected storms
have been multicellular but more pulse type. Instability estimates
seem to be too high and CAPE may be closer to 1500-2000 J/kg.
Peak heating is just being reached so may be another hour or two
of building instability. Convective temperatures are close to
being achieved with temperatures already in the mid to upper 80s.
With pulse storms developing, it will be possible for more
activity to develop over the area as outflow boundaries collide.
Potential is there for an isolated severe storm with hail. Storms
may produce brief heavy rainfall and lightning. Overall the
forecast looks on track for the rest of the afternoon and evening
based on available convective allowing models (HRRR, WRF ARW/NMM,
Tx Tech WRF). Look for activity to begin to end from 01z to 04z
this evening. Again the main threats will be pulse severe storms
with hail/gusty winds, lightning and brief heavy rainfall.

Sunday may be more of a recovery day for the atmosphere as far as
moisture/instability are concerned. Cold front pushing into the
area today/tonight should retreat north tomorrow as short wave and
jet streak approach Texas from over Mexico. Models generally have
a tough time resolving these features coming out of Mexico in
sub-tropical jet or in this case a southern branch of polar jet
due to split flow. As such there are still timing issues between
the synoptic models and perhaps even the WRF models. WRF ARW and
the Tx Tech WRF ARW seem to have a better handle on this scenario
than the WRF NMM which does not show much activity. Tx Tech WRF
shows convection starting towards the Rio Grande Valley moving
across S Texas into SE Texas 12-15Z Monday. This timing is very
close to the ECMWF/Canadian solutions. The NAM seems to be
speeding up its timing compared to previous model runs but not
producing as much QPF. GFS is a good 6 hours slower than the rest
and has more QPF after 18Z Monday. This also corresponds to when a
good moisture plume moves over the area with precipitable water
values near 2 inches. The ECMWF/Canadian may be faster moving this
higher moisture over the region and thus producing much more QPF.
Think that 60/70 PoPs work for now and certainly think there is a
threat for heavy rainfall. Think a good 1 to 3 inches of rain will
be possible areawide for this event. With this much moisture over
the region there will probably be some isolated higher amounts
more than 5 inches. Where those isolated amounts occur will be
related to mesoscale influences and possibly where
inflow/convergence can by maximized. Flash flood guidance for 3
hour rainfall rates shows 3-5 inches of rain before flooding can
be expected for the area. A flash flood watch will not be needed
at this time but may need to be considered later in the week with
additional rainfall.

There still looks like at least 2 peak times for additional heavy
rainfall. The first time frame looks to be Tuesday night into
Wednesday as another front moves into the region. SPC even has SE
Texas in a day 4 slight risk for severe storms. This will be in
addition to the heavy rainfall threat. An additional 1 to 3 inches
of rainfall will be possible during this time. A more favorable
set up for heavy rain exists late Wednesday night into Thursday as
the upper level trough digs into the S Rockies and jet stream flow
becomes more diffluent. All three of GFS/ECMWF/Canadian produce
quite a bit of rainfall into Friday morning next week. Needless to
say the coming week will be a challenging week of forecasting
since timing jet streaks coming across Mexico will be tough to do.
The reality is that any additional rainfall across the area beyond
Wednesday may require a flash flood watch. Rainfall amounts for
the week could top 5 to 7 inches of rainfall. This looks rather
reasonable when looking at WPC 7 day rainfall forecast.

Overpeck

&&

.MARINE...
Tonight's light onshore flow will be weakening as frontal boundary
stalls in SETX.   Winds will be increasing Sunday as gradient
tightens will falling pressure in the lee of the Rockies. SCEC
conditions possible Monday morning through early Tuesday. Potent
upper level disturbance Monday will likely bring a round of storms
to the Upper Texas Coastal waters and some may be strong.
A cold front moves into Southeast Texas Wednesday and by Wednesday
afternoon again another round of storms will be possible. East or
northeasterly flow will follow through Wed night. Not very confident
yet on how far south the Wed front will go and this could have big
impacts for favored location of storms.  Tides will remain around
1/2 to 1 foot above normal most of the week.

45

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      64  80  68  81  71 /  50  40  60  60  20
Houston (IAH)              68  83  69  82  72 /  60  30  50  70  20
Galveston (GLS)            74  82  74  80  76 /  20  30  30  60  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

Discussion...39
Aviation/Marine...45
Hazardous weather outlook, May 14, 4:47 AM CDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
447 AM CDT SAT MAY 14 2016

TXZ163-164-176>179-195>200-214-235-238-151000-
BRAZOS-BURLESON-CHAMBERS-GALVESTON-GRIMES-HOUSTON-JACKSON-LIBERTY-
MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WASHINGTON-
447 AM CDT SAT MAY 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

PATCHY DENSE FOG WILL REDUCE VISIBILITY TO NEAR OR BELOW A 1/4
MILE AT TIMES. THE FOG IS SHALLOW AND WILL BEGIN TO BURN OFF
WITHIN AN HOUR OR SO OF SUNRISE.

LATER TODAY, A WEAK COLD FRONT WILL MOVE SOUTH INTO SOUTHEAST
TEXAS. THE FRONT WILL GENERATE SHOWERS AND THUNDERSTORMS AS IT
MOVES SOUTH. A WEAK SEA BREEZE WILL BE MOVING NORTH AND THIS
FEATURE WILL ALSO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS.
PULSE SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH BOTH THE FRONTAL
STORMS AND THE SEA BREEZE STORMS. THERE IS GROWING CONCERN THAT
THESE TWO FEATURES WILL COLLIDE DURING THE LATE AFTERNOON. IF
THIS OCCURS, STORMS WILL MERGE AND THE POTENTIAL FOR SEVERE
THUNDERSTORMS WILL INCREASE. THE PRIMARY SEVERE WEATHER HAZARD
WILL BE STRONG DAMAGING WINDS, FREQUENT CLOUD TO GROUND LIGHTNING,
LARGE HAIL AND LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN ACTIVE WEATHER PATTERN IS ON TAP FOR THE REGION. A STRONG UPPER
LEVEL DISTURBANCE WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA
ON MONDAY. AT THIS TIME, IT LOOKS LIKE WIDESPREAD RAINFALL OF 1 TO
3 INCHES WITH ISOLATED HIGHER AMOUNTS.

ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND
WEDNESDAY BUT HEAVY RAIN IS NOT ANTICIPATED.

ANOTHER STRONG DISTURBANCE WILL APPROACH ON WEDNESDAY NIGHT AND
THURSDAY. THIS FEATURE HAS THE POTENTIAL TO BRING ADDITIONAL HEAVY
RAIN TO THE REGION. PARTS OF SOUTHEAST TEXAS COULD RECEIVE ANOTHER
2 TO 3 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR
ACTIVATION LATER TODAY.

GMZ330-335-350-355-370-375-151000-
COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM-COASTAL WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM-
447 AM CDT SAT MAY 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MODERATE TO OCCASIONALLY STRONG ONSHORE WINDS ARE EXPECTED SUNDAY
THROUGH WEDNESDAY... AND SMALL CRAFT ADVISORIES MAY BE NEEDED.
ELEVATED TIDES AND AN INCREASED RISK FOR RIP CURRENTS MAY ALSO
OCCUR DURING THIS TIME ALONG THE UPPER TEXAS COAST.

.SPOTTER INFORMATION STATEMENT...

TXZ210>213-226-227-236-237-151000-
AUSTIN-BRAZORIA-COLORADO-FORT BEND-HARRIS-MATAGORDA-WALLER-
WHARTON-
447 AM CDT SAT MAY 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

PATCHY FOG WILL BE POSSIBLE THIS MORNING. VISIBILITY MAY BRIEFLY
FALL TO BELOW A MILE AT TIMES.

A WEAK COLD FRONT WILL MOVE SOUTH INTO SOUTHEAST TEXAS. THE FRONT
WILL GENERATE SHOWERS AND THUNDERSTORMS AS IT MOVES SOUTH. A WEAK
SEA BREEZE WILL BE MOVING NORTH AND THIS FEATURE WILL ALSO PRODUCE
SCATTERED SHOWERS AND THUNDERSTORMS. PULSE SEVERE THUNDERSTORMS
WILL BE POSSIBLE WITH BOTH THE FRONTAL STORMS AND THE SEA BREEZE
STORMS. THERE IS GROWING CONCERN THAT THESE TWO FEATURES WILL
COLLIDE DURING THE LATE AFTERNOON. IF THIS OCCURS, STORMS WILL
MERGE AND THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL INCREASE.
THE PRIMARY SEVERE WEATHER HAZARD WILL BE STRONG DAMAGING WINDS,
FREQUENT CLOUD TO GROUND LIGHTNING, LARGE HAIL AND LOCALLY HEAVY
RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN ACTIVE WEATHER PATTERN IS ON TAP FOR THE REGION. A STRONG UPPER
LEVEL DISTURBANCE WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA
ON MONDAY. AT THIS TIME, IT LOOKS LIKE WIDESPREAD RAINFALL OF 1 TO
3 INCHES WITH ISOLATED HIGHER AMOUNTS.

ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND
WEDNESDAY BUT HEAVY RAIN IS NOT ANTICIPATED.

ANOTHER STRONG DISTURBANCE WILL APPROACH ON WEDNESDAY NIGHT AND
THURSDAY. THIS FEATURE HAS THE POTENTIAL TO BRING ADDITIONAL HEAVY
RAIN TO THE REGION. PARTS OF SOUTHEAST TEXAS COULD RECEIVE ANOTHER
2 TO 3 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

In the hours before

Special weather statement, May 14, 3:25 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
325 PM CDT SAT MAY 14 2016

TXZ195-197-211-142115-
AUSTIN TX-BURLESON TX-WASHINGTON TX-
325 PM CDT SAT MAY 14 2016

...STRONG THUNDERSTORMS ACROSS SOUTHWESTERN BURLESON...CENTRAL
WASHINGTON AND NORTHWESTERN AUSTIN COUNTIES THROUGH 415 PM CDT...

AT 324 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BURTON...OR NEAR BRENHAM...MOVING SOUTHEAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BRENHAM...BURTON...LAKE SOMERVILLE DAM...QUARRY AND DEANVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3048 9686 3019 9623 3005 9621 2991 9639
      3011 9664 3013 9665 3015 9665 3016 9670
      3020 9674 3024 9673 3025 9669 3029 9666
      3030 9664 3030 9667 3032 9669 3032 9674
      3039 9679 3042 9684
TIME...MOT...LOC 2024Z 306DEG 11KT 3020 9650
Local storm report, May 14, 3:40 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE Houston/Galveston TX
340 PM CDT SAT MAY 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             CHANNELVIEW             29.79N  95.12W
05/14/2016  E0.88 INCH       HARRIS             TX   TRAINED SPOTTER

            DIME TO NICKEL SIZE HAIL FROM I-10 BW8 TO CHANNELVIEW.

&&

EVENT NUMBER HGX1600140

OVERPECK
Special weather statement, May 14, 3:47 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
347 PM CDT SAT MAY 14 2016

TXZ199-213-142130-
HARRIS TX-MONTGOMERY TX-
347 PM CDT SAT MAY 14 2016

...STRONG THUNDERSTORMS ACROSS SOUTHERN MONTGOMERY AND NORTH CENTRAL
HARRIS COUNTIES THROUGH 430 PM CDT...

AT 347 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM STAGECOACH TO NEAR SPRING. MOVEMENT WAS EAST AT
15 MPH.

WINDS IN EXCESS OF 30 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
CONROE...TOMBALL...PINEHURST...SPRING...THE WOODLANDS...KINGWOOD...OAK
RIDGE NORTH...PANORAMA VILLAGE...SHENANDOAH...SPLENDORA...PATTON VILLAGE...
ROMAN FOREST...MAGNOLIA...WOODBRANCH...CUT AND SHOOT...STAGECOACH...
WOODLOCH...LAKE CONROE DAM...PORTER HEIGHTS AND THE WOODLANDS
PAVILLION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3039 9555 3036 9530 3019 9513 3004 9528
      3014 9579
TIME...MOT...LOC 2047Z 254DEG 13KT 3015 9573 3010 9538
Local storm report, May 14, 4:05 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE Houston/Galveston TX
405 PM CDT SAT MAY 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             4 NW THE WOODLANDS      30.21N  95.53W
05/14/2016  E0.75 INCH       MONTGOMERY         TX   PUBLIC

            DIME SIZE HAIL IN THE WOODLANDS AT RESEARCH FORREST
            DRIVE ALDEN BRIDGE.

&&

EVENT NUMBER HGX1600141

OVERPECK
Local storm report, May 14, 4:14 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE Houston/Galveston TX
414 PM CDT SAT MAY 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             7 SE SOMERVILLE         30.26N  96.46W
05/14/2016  E0.75 INCH       WASHINGTON         TX   LAW ENFORCEMENT

            DIME SIZE HAIL REPORTED BY FIRE DEPARTMENT AT HWY 36
            AND TOMMELSON CREEK.

&&

EVENT NUMBER HGX1600142

OVERPECK
Special weather statement, May 14, 4:16 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
416 PM CDT SAT MAY 14 2016

TXZ163-164-179-142200-
TRINITY TX-POLK TX-HOUSTON TX-
416 PM CDT SAT MAY 14 2016

...STRONG THUNDERSTORMS ACROSS EAST CENTRAL HOUSTON...NORTHERN POLK
AND NORTHEASTERN TRINITY COUNTIES THROUGH 500 PM CDT...

AT 415 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORMS
NEAR APPLE SPRINGS...MOVING EAST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
APPLE SPRINGS AND CENTRALIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3132 9490 3131 9490 3130 9489 3128 9488
      3126 9490 3125 9487 3123 9486 3121 9486
      3118 9485 3116 9485 3115 9484 3121 9535
      3129 9530 3133 9491
TIME...MOT...LOC 2115Z 266DEG 8KT 3124 9506

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 4:24 AM CDTDense Fog AdvisoryHGXAustin, Brazoria, Colorado, Fort Bend, Galveston, Harris and 6 more5 hr
May 14, 2:34 PM CDTSpecial Weather StatementHGXWashington41 min
May 14, 2:38 PM CDTSpecial Weather StatementHGXHarris52 min
May 14, 2:57 PM CDTSpecial Weather StatementHGXHarris48 min
May 14, 3:00 PM CDTSpecial Weather StatementHGXSan Jacinto45 min
May 14, 3:21 PM CDTAreal Flood AdvisoryHGXBurleson, Washington114 min
May 14, 3:25 PM CDTSpecial Weather StatementHGXWashington50 min
May 14, 3:42 PM CDTAreal Flood AdvisoryHGXHarris2 hr
May 14, 3:47 PM CDTSpecial Weather StatementHGXMontgomery43 min
May 14, 4:16 PM CDTSpecial Weather StatementHGXTrinity44 min
May 14, 4:31 PM CDTSpecial Weather StatementHGXWashington29 min
May 14, 4:42 PM CDTSpecial Weather StatementHGXFort Bend33 min
May 14, 4:43 PM CDTSevere Thunderstorm WarningHGXHarris, Liberty, Montgomery47 min
May 14, 4:51 PM CDTAreal Flood AdvisoryHGXHarris114 min
May 14, 5:01 PM CDTSpecial Weather StatementHGXTrinity59 min
May 14, 5:21 PM CDTFlash Flood WarningHGXFort Bend, Harris3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.